Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 49, NWS Quad Cities, IA

June 20, 2014Delaware County, Jones County, Iowa

NWS Quad Cities, IA issued this river flood warning at Jun 20, 2014, 7:39 AM CDT for Delaware County, Jones County, Iowa. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 7:39 AM CDT (12:39 UTC)
Expired
Jun 22, 2014, 3:55 AM CDT
In force
44 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Delaware County, IA, Jones County, IA

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maquoketa River at Manchester Hwy 20 (MCHI4). The gauge peaked at 16.09 ft at Jun 20, 2014, 3:00 PM CDT.

actionminormoderate5101506/2006/2106/2206/23
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05416900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WGUS43 KDVN 201239
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
739 AM CDT FRI JUN 20 2014

.RECENT HEAVY RAINFALL WILL RESULT IN FLOODING ON PORTIONS OF THE 
MAQUOKETA RIVER. 

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC055-105-210039-
/O.NEW.KDVN.FL.W.0049.140620T1239Z-140622T0855Z/
/MCHI4.1.ER.140620T1130Z.140620T1800Z.140620T2055Z.NO/
739 AM CDT FRI JUN 20 2014

...FLOOD WARNING IN EFFECT UNTIL TODAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE MAQUOKETA RIVER AT MANCHESTER HWY 20.
* UNTIL TODAY.
* AT 7:15 AM FRIDAY THE STAGE WAS 14.2 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.7 FEET TODAY. FALL BELOW FLOOD STAGE TONIGHTY.
* IMPACT...AT 14 FEET...WATER AFFECTS WEST MAIN STREET. WATER ALSO 
  AFFECTS RESIDENCES ON THE SOUTH SIDE OF TOWN.

&&
 
LAT...LON 4264 9157 4255 9161 4221 9119 4207 9090 4218 9090

$$
3 follow-up statements
840 
WGUS83 KDVN 201605
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 AM CDT FRI JUN 20 2014

.AREA TRIBUTARIES CONTINUE TO RISE DUE TO THE HEAVY RAINS ACROSS THE 
REGION THE PAST FEW DAYS.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC055-105-210805-
/O.EXT.KDVN.FL.W.0049.000000T0000Z-140622T1225Z/
/MCHI4.1.ER.140620T1130Z.140620T1800Z.140621T0025Z.NO/
1105 AM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MAQUOKETA RIVER AT MANCHESTER HWY 20.
* UNTIL THIS EVENING.
* AT 10:15 AM FRIDAY THE STAGE WAS 15.4 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER IS NEAR CREST NOW AND IS FORECAST TO
  FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 14 FEET...WATER AFFECTS WEST MAIN STREET. WATER ALSO 
  AFFECTS RESIDENCES ON THE SOUTH SIDE OF TOWN.

&&
 
LAT...LON 4264 9157 4255 9161 4221 9119 4207 9090 4218 9090

$$

IAC019-113-210804-
/O.CON.KDVN.FL.W.0048.000000T0000Z-140622T2100Z/
/IDPI4.2.ER.140620T1052Z.140620T1800Z.140621T0900Z.NO/
1105 AM CDT FRI JUN 20 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER AT INDEPENDENCE.
* UNTIL SATURDAY MORNING.
* AT 10:30 AM FRIDAY THE STAGE WAS 13.0 FEET...AND RISING. 
* FLOOD STAGE IS 12 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.2 FEET TODAY. FALL BELOW FLOOD STAGE SATURDAY
  MORNING.
* IMPACT...AT 12 FEET...WATER AFFECTS LOW-LYING STREETS IN 
  INDEPENDENCE.

&&
 
LAT...LON 4219 9160 4226 9152 4261 9208 4252 9208

$$

IAC045-163-210804-
/O.CON.KDVN.FL.W.0051.140621T0600Z-000000T0000Z/
/DEWI4.2.ER.140621T0600Z.140626T0000Z.000000T0000Z.NO/
1105 AM CDT FRI JUN 20 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT 4S.
* UNTIL FURTHER NOTICE.
* AT 10:30 AM FRIDAY THE STAGE WAS 10.1 FEET...AND RISING. 
* FLOOD STAGE IS 11 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE 
  RISING TO 11.4 FEET SUNDAY MORNING. ADDITIONAL RISES ARE LIKELY
  LATER IN THE WEEK.
* IMPACT...AT 12 FEET...OVERBANK FLOODING OCCURS. WATER AFFECTS 
  RESIDENCES ALONG THE RIVER BETWEEN WHEATLAND AND CALAMUS. WATER 
  AFFECTS BUSINESSES ALONG THE RIVER NEAR CALAMUS.

&&
 
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033

$$

IAC095-103-210804-
/O.CON.KDVN.FL.W.0041.000000T0000Z-000000T0000Z/
/MROI4.2.ER.140620T0113Z.140627T1200Z.000000T0000Z.NO/
1105 AM CDT FRI JUN 20 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 15.2 FEET...AND HOLDING
  NEARLY STEADY. 
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 15.7 FEET SUNDAY MORNING...THEN HOLD NEARLY
  STEADY. ADDITIONAL RISES ARE POSSIBLE LATER IN THE WEEK.
* IMPACT...AT 16 FEET...WATER AFFECTS AGRICULTURAL LAND ALONG THE 
  RIVER. WATER IS SEVERAL FEET DEEP IN PLACES.

&&
 
LAT...LON 4182 9230 4176 9197 4175 9176 4181 9176 4187 9230

$$

ILC073-161-195-210804-
/O.CON.KDVN.FL.W.0050.140621T0400Z-140624T0600Z/
/JOSI2.1.ER.140621T0400Z.140621T1200Z.140622T1800Z.NO/
1105 AM CDT FRI JUN 20 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER NEAR JOSLIN.
* UNTIL SUNDAY.
* AT 10:30 AM FRIDAY THE STAGE WAS 11.2 FEET...AND RISING. 
* FLOOD STAGE IS 12 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 12.2 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE 
  SUNDAY.
* IMPACT...AT 12 FEET...WATER AFFECTS LOW LYING AGRICULTURAL LAND.

&&
 
LAT...LON 4152 9032 4148 9027 4163 8999 4169 9002

$$
RP KINNEY
390 
WGUS83 KDVN 210220
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CDT FRI JUN 20 2014


.RISES WILL CONTINUE INTO NEXT WEEK ON THE MAINSTEM MISSISSIPPI DUE TO 
THE HEAVY RAINS ACROSS THE REGION THE PAST SEVERAL DAYS.

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC061-097-ILC085-211820-
/O.EXT.KDVN.FL.W.0042.140621T1800Z-140627T1800Z/
/DBQI4.1.ER.140621T1800Z.140622T1200Z.140626T0600Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT DUBUQUE.
* UNTIL THURSDAY MORNING.
* AT 8:30 PM FRIDAY THE STAGE WAS 16.5 FEET...AND RISING. 
* FLOOD STAGE IS 17 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY...AND CONTINUE RISING TO
  17.3 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 17 FEET...WATER AFFECTS HOMES IN SHORE ACRES IN EAST 
  DUBUQUE.

&&
 
LAT...LON 4254 9060 4253 9068 4247 9068 4228 9046 4235 9039

$$

IAC045-163-ILC161-195-211819-
/O.EXT.KDVN.FL.W.0043.140623T0000Z-140629T0000Z/
/CMMI4.1.ER.140623T0000Z.140624T0000Z.140627T1200Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT CAMANCHE.
* UNTIL FRIDAY MORNING.
* AT 8:30 PM FRIDAY THE STAGE WAS 16.4 FEET...AND STEADY. 
* FLOOD STAGE IS 17 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SUNDAY EVENING...AND CONTINUE 
  RISING TO 17.3 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.
* IMPACT...AT 17 FEET...WATER AFFECTS LOW-LYING RESIDENCES AT 
  ALBANY.

&&
 
LAT...LON 4176 9033 4173 9027 4180 9015 4188 9012 4189 9020

$$

IAC139-163-ILC161-211819-
/O.EXT.KDVN.FL.W.0044.140621T1500Z-000000T0000Z/
/RCKI2.2.ER.140621T1500Z.140626T0600Z.000000T0000Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT ROCK ISLAND LD15.
* UNTIL FURTHER NOTICE.
* AT 8:00 PM FRIDAY THE STAGE WAS 14.6 FEET...AND STEADY. 
* FLOOD STAGE IS 15 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE 
  RISING TO 16.2 FEET THURSDAY MORNING.
* IMPACT...AT 16 FEET...WATER AFFECTS SIDEWALKS ALONG THE RIVER AT 
  LE CLAIRE PARK. WATER ALSO AFFECTS CREDIT ISLAND LANE AND MOLINES 
  RIVER DRIVE IN THE 4700 BLOCK.

&&
 
LAT...LON 4146 9086 4141 9085 4143 9066 4152 9043 4156 9046

$$

IAC115-ILC131-211819-
/O.EXT.KDVN.FL.W.0052.140621T2000Z-000000T0000Z/
/NBOI2.2.ER.140621T2000Z.140627T0600Z.000000T0000Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT NEW BOSTON LD17.
* UNTIL FURTHER NOTICE.
* AT 8:00 PM FRIDAY THE STAGE WAS 14.2 FEET...AND RISING. 
* FLOOD STAGE IS 15 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY...AND CONTINUE RISING TO
  16.9 FEET FRIDAY MORNING.

&&
 
LAT...LON 4124 9108 4124 9114 4119 9111 4117 9106 4116 9097

$$

IAC057-115-ILC071-131-211819-
/O.EXT.KDVN.FL.W.0045.140621T2000Z-000000T0000Z/
/KHBI2.2.ER.140621T2000Z.140627T1200Z.000000T0000Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT KEITHSBURG.
* UNTIL FURTHER NOTICE.
* AT 8:30 PM FRIDAY THE STAGE WAS 13.4 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY...AND CONTINUE RISING TO
  16.6 FEET FRIDAY MORNING.
* IMPACT...AT 16 FEET...WATER AFFECTS HOUSES ON 1ST STREET IN 
  OQUAWKA.

&&
 
LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094 4108 9091

$$

IAC057-ILC071-211819-
/O.EXT.KDVN.FL.W.0046.140621T1500Z-000000T0000Z/
/GLDI2.2.ER.140621T1500Z.140627T1800Z.000000T0000Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GLADSTONE LD18.
* UNTIL FURTHER NOTICE.
* AT 6:00 PM FRIDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE 
  RISING TO 13.6 FEET FRIDAY.

&&
 
LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099

$$

IAC055-105-211819-
/O.EXT.KDVN.FL.W.0049.000000T0000Z-140622T1840Z/
/MCHI4.1.ER.140620T1130Z.140620T2115Z.140621T0640Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MAQUOKETA RIVER AT MANCHESTER HWY 20.
* UNTIL SATURDAY MORNING.
* AT 8:15 PM FRIDAY THE STAGE WAS 15.4 FEET...AND FALLING. 
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 14 FEET...WATER AFFECTS WEST MAIN STREET. WATER ALSO 
  AFFECTS RESIDENCES ON THE SOUTH SIDE OF TOWN.

&&
 
LAT...LON 4264 9157 4255 9161 4221 9119 4207 9090 4218 9090

$$

IAC019-113-211819-
/O.CON.KDVN.FL.W.0048.000000T0000Z-140622T2100Z/
/IDPI4.2.ER.140620T1052Z.140620T2115Z.140621T0900Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER AT INDEPENDENCE.
* UNTIL SATURDAY MORNING.
* AT 8:30 PM FRIDAY THE STAGE WAS 12.8 FEET...AND FALLING. 
* FLOOD STAGE IS 12 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 12 FEET...WATER AFFECTS LOW-LYING STREETS IN 
  INDEPENDENCE.

&&
 
LAT...LON 4219 9160 4226 9152 4261 9208 4252 9208

$$

IAC045-163-211819-
/O.EXT.KDVN.FL.W.0051.140621T0900Z-000000T0000Z/
/DEWI4.2.ER.140621T0900Z.140626T0600Z.000000T0000Z.NR/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT 4S.
* UNTIL FURTHER NOTICE.
* AT 8:30 PM FRIDAY THE STAGE WAS 10.8 FEET...AND STEADY. 
* FLOOD STAGE IS 11 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE 
  RISING TO 11.4 FEET SATURDAY EVENING.
* IMPACT...AT 12 FEET...WATER AFFECTS OLD U.S. HIGHWAY 61 NEAR THE 
  RIVER AND AFFECTS AN ESTABLISHMENT NEAR THE OLD U.S. HIGHWAY 61 
  BRIDGE.

&&
 
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035 4176 9033

$$

IAC095-103-211819-
/O.CON.KDVN.FL.W.0041.000000T0000Z-000000T0000Z/
/MROI4.2.ER.140620T0113Z.140628T0000Z.000000T0000Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL FURTHER NOTICE.
* AT 9:00 PM FRIDAY THE STAGE WAS 15.0 FEET...AND STEADY. 
* FLOOD STAGE IS 14 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 15.0 FEET SATURDAY MORNING.
* IMPACT...AT 16 FEET...WATER AFFECTS AGRICULTURAL LAND ALONG THE 
  RIVER. WATER IS SEVERAL FEET DEEP IN PLACES.

&&
 
LAT...LON 4182 9230 4176 9197 4175 9176 4181 9176 4187 9230

$$

ILC073-161-195-211819-
/O.EXT.KDVN.FL.W.0050.140621T0600Z-140624T0600Z/
/JOSI2.1.ER.140621T0600Z.140621T1200Z.140622T1800Z.NO/
920 PM CDT FRI JUN 20 2014

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER NEAR JOSLIN.
* UNTIL SUNDAY.
* AT 8:30 PM FRIDAY THE STAGE WAS 11.8 FEET...AND RISING. 
* FLOOD STAGE IS 12 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE 
  RISING TO 12.2 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE 
  SUNDAY.
* IMPACT...AT 12 FEET...WATER AFFECTS LOW LYING AGRICULTURAL LAND.

&&
 
LAT...LON 4152 9032 4148 9027 4163 8999 4169 9002

$$
703 
WGUS83 KDVN 210904
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 AM CDT SAT JUN 21 2014

RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST RAINFALL FOR
THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC055-105-210934-
/O.CAN.KDVN.FL.W.0049.000000T0000Z-140622T1840Z/
/MCHI4.1.ER.140620T1130Z.140620T2115Z.140621T0636Z.NO/
404 AM CDT SAT JUN 21 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE MAQUOKETA RIVER AT MANCHESTER HWY 20.
* AT  3:15 AM SATURDAY THE STAGE WAS 13.5 FEET...AND FALLING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 7.5 FEET SUNDAY MORNING.

&&
 
LAT...LON 4264 9157 4255 9161 4221 9119 4207 9090 4218 9090

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:49 AM CDT, 50 minutes earlier.

Area forecast discussion, Jun 20, 6:49 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 AM CDT FRI JUN 20 2014

.SYNOPSIS...
ISSUED AT 345 AM CDT FRI JUN 20 2014

THE LAST MCS HAS WEAKENED AND HAS SINCE EXITED WELL TO THE EAST
EARLY THIS MORNING...LEAVING AREAS OF LOW CLOUDS AND PATCHY FOG IN
THE WEAK LOW LEVEL FLOW OVER THE FORECAST AREA. A FEW VERY SMALL
SHOWERS WERE INDICATED ON THE RADAR SOUTH OF DVN...WHERE A WEAK
MID LEVEL IMPULSE WAS LIKELY TRIGGERING SPOTTY ELEVATED
CONVECTION IN THE LINGERING NEARLY SATURATED AIRMASS. IN THE
BIGGER PICTURE...A DEEPENING UPPER LOW WAS MOVING E-SE ALONG THE
NORTHEAST MT/SOUTHERN SASKATCHEWAN BORDER. THIS FEATURE HAS PUSHED
THE UPPER RIDGE AXIS...EXTENDING NORTHEAST FROM THE LOWER MS
VALLEY...EASTWARD INTO THE GREAT LAKES. A RESULTING ZONAL FLOW
EXTENDED WEST FROM THE IA THROUGH THE ROCKIES TO THE THE PACIFIC
COAST. 00Z ANALYSIS INDICATED A LARGE POOL OF GULF MOISTURE AT 850
MB LINGERED FROM TX N-NE INTO MID AND UPPER UPPER MS VALLEY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT FRI JUN 20 2014

THE INITIAL CONCERN IS THE POTENTIAL FOR DENSE FOG THIS MORNING.
OTHERWISE...TODAY LOOKS TO BE A QUIET OUTLIER IN A VERY ACTIVE
WEATHER PATTERN. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE
TONIGHT.

FOG SO FAR TONIGHT HAS BEEN THICKEST AND MOST WIDESPREAD IN THE
FAR WEST AND NW PORTIONS OF THE FORECAST AREA INTO CENTRAL IA...
APPARENTLY WHERE IT SET IN UNDER PERIOD OF CLEARING IN THE HIGH
CLOUDS EARLIER TONIGHT. FURTHER EAST...THE LINGERING MOISTURE
BEHIND THE DEPARTING RAIN HAS BEEN MAINLY IN THE FORM OF STRATUS.
BASED ON CURRENT SATELLITE TRENDS...THE FOG TRENDS ARE NOT CLEAR
CUT...BUT APPEARS TO BE TRENDING MORE TOWARD CONTINUED PATCHY
COVERAGE OUTSIDE OF THE FAR WEST. WILL CONTINUE TO MONITOR...BUT
NOT ANTICIPATING ANY FOG TO BE WIDESPREAD OR DENSE ENOUGH TO
WARRANT AN ADVISORY EARLY THIS MORNING BEFORE IT DISSIPATES AFTER
SUNRISE.

THROUGH THE REST OF TODAY...WEAK UPPER LEVEL SUBSIDENCE UNDER A
RIDGE AT 850 MB...THE LACK OF SIGNIFICANT LOW LEVEL BOUNDARIES...AND
MORE LIMITED INSTABILITY SHOULD PROVIDE A DRY DAY. HOWEVER...LOW
LEVEL MOISTURE WILL LINGER...KEEPING THE RATHER HUMID CONDITIONS
IN PLACE. WITH PARTLY TO MOSTLY SUNNY SKIES...HIGHS SHOULD REACH
THE MID TO UPPER 80S. TONIGHT...THE 850 MB RIDGE PUSHES EAST WITH
A MODEST SW FLOW POSSIBLY PROVIDING ENOUGH WEAK CONVERGENCE TO
TRIGGER SHOWERS AND THUNDERSTORMS INTO THE FAR WEST AND NORTHWEST
TOWARD MORNING AND WILL HAVE LOW CHANCE POPS TO COVER THIS. HAVE
GONE CLOSE TO GUIDANCE LOWS IN THE MID TO UPPER 60S...WHICH LOOK
REASONABLE LOOKING UPSTREAM THIS MORNING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 345 AM CDT FRI JUN 20 2014

RAIN CHANCES WILL RETURN OVER THE UPCOMING WEEKEND AS UPPER LEVEL
DISTURBANCES ARE SHUTTLED IN/NEAR THE REGION IN QUASI-ZONAL
FLOW ALOFT. TIMING THESE PERTURBATIONS AND SUBSEQUENT PLACEMENT OF
HIGHER POPS MAIN CHALLENGE. ON SATURDAY ANTICIPATE SOME AM
WEAKER CONVECTION TO DRIFT AND/OR DEVELOP INTO MAINLY WESTERN
SECTIONS AHEAD OF INITIAL UPPER LEVEL DISTURBANCE. MODELS SHOW
RESERVOIR OF DRIER MID LEVEL AIR EAST TO CHEW AWAY AT ACTIVITY.
MORE WIDESPREAD CONVECTION SHOULD REMAIN ANCHORED TO WEST OF CWA ON
VEERED LOW LEVEL JET AND ATTENDANT WARM...MOIST ADVECTION. WITH
HEATING MAY SEE BETTER COVERAGE DEVELOP BY SAT PM...AND BEING SOUTH
OF STRONGER BELT OF WESTERLIES SUGGESTS A FEW SEVERE STORMS NOT OUT
OF THE QUESTION WITH SUFFICIENT DESTABILIZATION. WILL HAVE TO WATCH
OUT FOR AREAS OF HEAVY RAIN GIVEN RECENT RAINS AND WET SOILS WITH
MODELS SHOWING RAPID RECOVERY OF MOISTURE DURING PM/EVE WITH
PRECIPITABLE WATER VALUES NEAR 1.5 INCHES. WITH INCREASING LOW LEVEL
JET VEERING SAT NGT COULD SEE MORE DEVELOPMENT MID-LATE EVENING BEFORE
SHIFTING EAST OVERNIGHT WITH PASSAGE OF DISTURBANCE. OVERALL... IF
TIMING/TRACK HOLD THEN POPS WILL LIKELY NEED RAISING FOR SAT PM/EVE.
HIGHS MAINLY IN THE 80S ALTHOUGH IF MORE DEBRIS CLOUDINESS AND PCPN
THEN CANT RULE OUT SOME UPPER 70S IN NW/W PORTIONS OF CWA. LOWS SAT
NGT MAINLY IN THE 60S.

SUN-SUN NGT... MUCH OF PERIOD MAY HARBOR DRIER CONDITIONS/DECREASED
PCPN CHCS WITH SUBSIDENCE IN WAKE OF DEPARTING DISTURBANCE AND WITH
HEIGHTS ALOFT INCREASING AHEAD OF UPPER TROUGH DIVING SOUTH FROM
CANADA. WARM AND HUMID CONDITIONS TO PREVAIL WITH HIGHS MAINLY 80S
AND LOWS MAINLY IN THE MID 60S TO AROUND 70F.

MON-MON NGT... UPPER TROUGH DIVING SOUTH FROM CANADA TO INTERACT AND
POSSIBLY PHASE WITH ENERGY IN UNDERCUTTING ZONAL FLOW FOR INCREASE IN
PCPN CHCS DURING THIS TIMEFRAME. DEPENDING ON PHASING WILL SEE
POTENTIAL FOR MORE HEAVY RAINFALL THIS PERIOD GIVEN STRONG MOISTURE
TRANSPORT WITH PRECIPITABLE WATERS OF 1.5 TO 2 INCHES. MORE PHASED
AND STRONGER SYSTEM COUPLED WITH STRENGTH OF MOISTURE WOULD RESULT IN
WIDESPREAD HEAVY RAIN AMOUNTS OF 1-3 INCHES.

TUE-THU... COLD FRONTAL PASSAGE EARLY IN PERIOD AND THEN TRANSITION
TO MORE MERIDIONAL FLOW WITH AMPLIFIED RIDGING OVER PORTIONS OF
ROCKIES AND TROUGHING OVER PLAINS TO UPPER MIDWEST. THIS WOULD TEND
TO KEEP NORTHWEST FLOW MORE PREDOMINANT LEADING TO DRIER AND COOLER
CONDITIONS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 648 AM CDT FRI JUN 20 2014

AREAS OF FOG AND LOW CLOUDS RESULTING IN IFR AND POSSIBLY LIFR
CONDITIONS WILL QUICKLY DISSIPATE BY 15Z. THROUGH THE REST OF
TODAY...LIGHT WINDS AND DRY WEATHER WILL PREVAIL WITH VFR
CONDITIONS. LATE TONIGHT...SOME LIGHT FOG MAY DEVELOP TOWARD
MORNING AND THIS HAS BEEN INCLUDED WITH POSSIBLE MVFR CONDITIONS
AT BRL...DBQ AND CID. THERE IS A LOW POTENTIAL FOR LATE NIGHT SCATTERED
THUNDERSTORMS...WHICH SHOULD STAY JUST WEST OF THE DBQ AND CID
TERMINALS.

&&

.HYDROLOGY...
ISSUED AT 325 AM CDT FRI JUN 19 2014

TWO WINDOWS OF POTENTIAL FOR ADDITIONAL HEAVY RAINS NEXT 7 DAYS ARE
SAT PM/EVE AND MON/MON NGT. WILL HAVE TO WATCH FOR POTENTIAL HYDRO
IMPACTS POSSIBLY SIGNIFICANT ESPECIALLY MON/MON NGT WHEN POTENTIAL
FOR UNSEASONABLY STRONG STORM SYSTEM COMBINED WITH STRONG MOISTURE
TRANSPORT COULD SET STAGE FOR WIDESPREAD HEAVY RAINS OF 1-3+ INCHES.
DUE TO RECENT HEAVY RAINFALL THE PAST SEVERAL DAYS...MANY AREA SOILS ARE
WELL SATURATED...ESPECIALLY IN OUR NORTHERN AND EASTERN CWA. IN ADDITION
EXTREMELY HEAVY RAINS HAVE FALLEN ACROSS NORTHERN IA AND SOUTHERN
AND EASTERN MN DURING THE PAST WEEK OR TWO. SEVERAL AREA RIVERS HAVE
RISEN ABOVE OR WILL RISE ABOVE FLOOD STAGE IN THE NEXT FEW DAYS.
SOME OF THE RIVERS ARE FORECAST TO RISE TO MODERATE FLOOD STAGE INCLUDING
PORTIONS OF THE MISSISSIPPI RIVER...WITH SOME OF THE CRESTS NOT OCCURRING
FOR AT LEAST A WEEK. BOTTOM LINE... ANY ADDITIONAL HEAVY RAINFALL OVER
THE WEEKEND AND EARLY NEXT WEEK WILL EXACERBATE AND SIGNIFICANTLY
IMPACT ONGOING FLOODING AND CREATE NEW FLOODING. JUST WHERE THE HEAVIEST
RAINS OCCUR AND HOW MUCH RAIN FALLS WILL HAVE BIG IMPLICATIONS ON
SUBSEQUENT RIVER LEVELS AND CREST FORECASTS. THUS...ANYONE WITH INTEREST
ON AREA WATERWAYS WILL WANT TO STAY TUNED IN THE NEXT FEW DAYS REGARDING
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL THROUGH EARLY NEXT WEEK.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...05
AVIATION...SHEETS
HYDROLOGY...05
Hazardous weather outlook, Jun 20, 5:01 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT FRI JUN 20 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
501 AM CDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...MAINLY WEST OF
HIGHWAY 218. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOODING IS EXPECTED TO DEVELOP ON SEVERAL AREA RIVERS THROUGH
EARLY NEXT WEEK. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD
WARNINGS FOR DETAILS.

THERE WILL BE NEAR DAILY CHANCES FOR THUNDERSTORMS SATURDAY THROUGH
MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
SATURDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF HIGHWAY 30.
MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE
MONDAY AFTERNOON AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 20, 5:16 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 AM CDT FRI JUN 20 2014

IAZ040-041-051>053-063-064-076-077-087-088-098-099-MOZ009-010-201315-
WASHINGTON IA-VAN BUREN IA-LINN IA-LEE IA-KEOKUK IA-JOHNSON IA-
JEFFERSON IA-IOWA IA-HENRY IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
JONES IA-CLARK MO-SCOTLAND MO-
516 AM CDT FRI JUN 20 2014

...PATCHY DENSE FOG EARLY THIS MORNING...

LIGHT WINDS AND LINGERING MOISTURE FROM RECENT RAIN HAS CAUSED FOG
TO DEVELOP OVERNIGHT ACROSS PORTIONS OF EASTERN IOWA AND FAR
NORTHEAST MISSOURI. THE FOG WILL BE LOCALLY DENSE...ESPECIALLY WEST
OF A LINE FROM MONTICELLO TO WASHINGTON...WHERE IT MAY IMPACT THE
EARLY MORNING COMMUTE. CONDITIONS ARE EXPECTED TO IMPROVE RAPIDLY
AFTER SUNRISE.

IF YOU ARE TRAVELING...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES.
SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

&&

LAT...LON 4151 9242 4152 9230 4230 9230 4230 9207
      4265 9208 4265 9121 4059 9171 4030 9230
      4031 9236 4060 9236 4061 9219 4116 9219
      4116 9242

SHEETS
Local storm report, Jun 20, 6:19 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     HEAVY RAIN       4 SSW AMANA             41.74N 91.89W
06/20/2014  M2.30 INCH       IOWA               IA   TRAINED SPOTTER

            24 HOUR RAINFALL.

&&

MCCLURE
Local storm report, Jun 20, 6:20 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
620 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       1 SSW CORDOVA           41.67N 90.33W
06/20/2014  M2.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            24 HOUR RAINFALL AMOUNT.

&&

MCCLURE
Local storm report, Jun 20, 6:44 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HEAVY RAIN       2 SW DAVENPORT          41.54N 90.63W
06/20/2014  M2.41 INCH       SCOTT              IA   COCORAHS

            RAIN FROM 430 PM TO 1230 AM THIS MORNING.

0643 AM     HEAVY RAIN       1 SSW DAVENPORT         41.54N 90.61W
06/20/2014  M2.56 INCH       SCOTT              IA   COCORAHS

            24-HR TOTAL.

0643 AM     HEAVY RAIN       2 SE BETTENDORF         41.54N 90.45W
06/20/2014  M1.70 INCH       SCOTT              IA   COCORAHS

            24-HR TOTAL.

&&

GROSS
Local storm report, Jun 20, 7:01 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       PRINCETON               41.38N 89.47W
06/20/2014  M2.47 INCH       BUREAU             IL   CO-OP OBSERVER

            24-HR TOTAL.

&&

GROSS
Local storm report, Jun 20, 7:03 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
06/20/2014  M2.50 INCH       WASHINGTON         IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

DLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 5:16 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Jefferson, Johnson and 4 more3 hr
Jun 20, 5:38 AM CDTRiver Flood WarningDVNBuchanan, Linn57 hr
Jun 20, 9:56 AM CDTRiver Flood WarningDVNClinton, Scott23 days
Jun 20, 11:37 AM CDTRiver Flood WarningDVNLouisa29 days

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.